Alert archive / Montana / Flash Flood Warnings in 2011
Flash Flood Warning 25, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jul 15, 2011, 9:40 PM MDT for Dawson County, McCone County, Prairie County, Montana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2011, 9:40 PM MDT (03:40 UTC)
- Expired
- Jul 16, 2011, 1:45 AM MDT
- In force
- 4 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dawson County, MT, McCone County, MT, Prairie County, MT
The radar
The Glasgow radar (KGGW), 129 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2980 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
368
WGUS55 KGGW 160340
FFWGGW
MTC021-055-079-160745-
/O.NEW.KGGW.FF.W.0025.110716T0340Z-110716T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
940 PM MDT FRI JUL 15 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN DAWSON COUNTY IN NORTHEAST MONTANA...
NORTHWESTERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
SOUTHERN MCCONE COUNTY IN NORTHEAST MONTANA...
* UNTIL 145 AM MDT.
* AT 935 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE...
RICHEY...CIRCLE AND BROCKWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4720 10608 4769 10515 4750 10483 4714 10534
4693 10608
$$
GFF
WEATHER.GOV/GLASGOW1 follow-up statement
122
WGUS75 KGGW 160528
FFSGGW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1128 PM MDT FRI JUL 15 2011
MTC021-055-079-160745-
/O.CON.KGGW.FF.W.0025.000000T0000Z-110716T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-MCCONE-PRAIRIE-
1128 PM MDT FRI JUL 15 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM MDT FOR
NORTHWESTERN PRAIRIE...SOUTHERN MCCONE AND NORTHWESTERN DAWSON
COUNTIES...
AT 1125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE...
RICHEY...CIRCLE AND BROCKWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4720 10608 4769 10515 4750 10483 4714 10534
4693 10608
$$
GFF
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 8:10 PM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 15, 8:10 PM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 810 PM MDT FRI JUL 15 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY... EVENING UPDATE... MAIN UPDATES FOR THE EVENING INCLUDE RAISING POPS ACROSS THE AREA TO ACCOUNT FOR THE INCREASE IN EXPECTED THUNDERSTORM ACTIVITY THIS AFTERNOON. SOME OF THIS ACTIVITY MAY VENTURE OVER INTO THE YELLOWSTONE VALLEY BEFORE CROSSING OVER THE BORDER AROUND MIDNIGHT TONIGHT. SKY COVER WAS ALSO RAMPED UP TO ACCOUNT FOR THESE THUNDERSTORMS. A PAIR OF UPPER LEVEL JETS WHICH ARE EVIDENT ON WATER VAPOR HAVE COUPLED THEIR RISING ZONES AND ARE ADDING TO LIFT ALONG A DEVELOPED DRYLINE IN PHILLIPS AND VALLEY COUNTY AND SUBSEQUENT THINLINES TO THE EAST OF THE DRY LINE. BULK WIND SHEAR IS ALSO INCREASING AHEAD OF THESE CELLS AND THEREFORE A FEW STORMS WITH LARGE HAIL OR DAMAGING WINDS ARE NOT OUT OF THE QUESTION. CAP IN THE ENVIRONMENT IS EXPECTED TO INCREASE AFTER DARK WHICH SHOULD LEAD TO A SLOW WEAKENING AND MORE ISOLATED NATURE TO ANY SEVERE CELLS AS THEY PUSH ACROSS THE DAKOTA BORDER AROUND MIDNIGHT. GAH PREVIOUS SHORT TERM DISCUSSION... A PERSISTENT WEST COAST TROUGH DOES NOT LET UP IN FEEDING WARM MOIST AIR INTO MONTANA THROUGH THE SHORT TERM. IN ADDITION CONDITIONS WILL REMAIN QUITE UNSTABLE DURING THE PERIOD...ONLY NEEDING SOME DISTURBANCE OR BOUNDARY TO SET OFF THUNDERSTORMS. HIGH PRESSURE HAS SETTLED OVER THE MIDDLE OF CONUS AND WILL EXPAND TO THE WEST. THE RESULT WILL BE VERY WARM TEMPERATURES OF AROUND 10*F ABOVE NORMAL BY SUNDAY. THE MORNING GGW SOUNDING LOOKS SIMILAR TO THAT OF YESTERDAY WITH AROUND AN INCH OF PRECIPITABLE WATER...A LIFTED INDEX OF -5*C AND POSITIVE ENERGY OF AROUND 2K J/KG. WITH A FREEZING LEVEL OF AROUND 12K FT...LARGE HAIL IS AGAIN POSSIBLE. STRONG WINDS ALOFT TIED INTO ANY THUNDERSTORM COULD GENERATE STRONG WINDS AT THE SURFACE. THE SWODY1 UPDATE ISSUED BY SPC PLACES A SLIGHT RISK FOR SEVERE MAINLY OVER THE BILLINGS CWA AND OUR ZONES SOUTH OF THE MISSOURI RIVER FOR THIS AFTERNOON/EVENING. THEREFORE WITH ANOTHER UNSTABLE DAY IN STORE WITH SOUTHWEST FLOW ALOFT AND SEVERAL BOUNDARIES NEARBY AND EXPECTING THE CAP TO ERODE BY AFTERNOON...THUNDERSTORMS SHOULD BEGIN FIRING THEN. THE DAY LOOKS LESS DYNAMIC THAN YESTERDAY...BUT BASED ON LATEST GUIDANCE INCREASED POPS TO HIGH CHANCE. MAINTAINED SEVERE MENTION FOR THIS EVENING BASED ON SPC CONVECTIVE OUTLOOK. SATURDAY/SUNDAY...UPPER FLOW CONTINUES FROM THE SOUTHWEST BUT THE DISTURBANCES WILL TREND MORE TO THE NORTH. TIMING SUGGESTS THAT SUPER-CELL DEVELOPMENT WILL LIKELY BE TO OUR EAST...SO WILL NOT INCLUDE SEVERE WORDING. HIGHEST POPS WILL BE NORTH OF THE MISSOURI RIVER. MAXIMUM TEMPERATURES WILL CONTINUE TO CREEP UP. ADJMET AND ADJMAV GUIDANCE RAMP UP HIGHS INTO THE MID 90S FOR SUNDAY. SCT .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... UPPER RIDGING WILL DOMINATE THROUGH TUESDAY...DRIVING TRIPLE DIGIT HEAT ACROSS MUCH OF NORTHEAST MONTANA. POTENTIAL FOR THUNDERSTORMS WILL CONTINUE OFF AND ON DURING THIS TIME AS WELL...THANKS TO DISTURBANCES AND MOISTURE BEING USHERED IN IN A SOUTHWEST FLOW ALOFT. TUESDAY NIGHT INTO WEDNESDAY CONTINUES TO LOOK FAVORABLE FOR THUNDERSTORMS AS THE UPPER RIDGE IS BROKEN DOWN. THAT BEING SAID THERE ARE SIGNIFICANT DIFFERENCES IN THE STRENGTH AND TIMING OF THE ASSOCIATED COLD FRONT...SO WILL CONTINUE WITH ISOLATED POPS FOR NOW. WEDNESDAY NIGHT THROUGH FRIDAY WILL BE COOLER IN THE POST FRONTAL ENVIRONMENT...NOW DOMINATED BY LOW PRESSURE ALOFT. THIS WILL MAKE FOR MORE SEASONABLE TEMPERATURES...BUT CONDITIONS WILL REMAIN SOMEWHAT UNSETTLED. GILCHRIST PREVIOUS LONG TERM DISCUSSION...SUNDAY NIGHT THROUGH TUESDAY... LONG TERM BEGINS WITH A RIDGE ORIENTED UP THE SPINE OT THE ROCKY MOUNTAIN FRONT RANGE FROM COLORADO UP TO THE US/CANADA INTERNATIONAL BORDER THEN JOGGING OVER INTO THE CANADIAN PRAIRIES. ON EITHER SIDE OF THE RIDGE A LARGE TROUGH EXISTS WITH ONE OVER THE HUDSON BAY AD THE OTHER ON THE COAST OF THE PACIFIC NORTHWEST. JET FLOW BETWEEN THE PACNW TROUGH AND THE MONTANA RIDGE WILL ORIENT ANY SHORTWAVES WELL TO THE NORTH DECREASING POPS TO NEAR NOTHING AND RAISE TEMPERATURES TO ABOVE SEASONAL NORMS. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT THE PACNW TROUGH IS EXPECTED TO BARREL THROUGH THE INTERMOUNTAIN WEST AND BROADEN AS IT IMPACT EASTERN MONTANA. THIS SHOULD BRING A COLD FRONT REDUCING TEMPERATURES THROUGH WEDNESDAY NIGHT AND A SIGNIFICANT CHANCE FOR SHOWERS AND THUNDERSTORMS ON TUESDAY NIGHT. A CHANCE FOR SEVERE WEATHER WITH THIS PASSAGE IS NOT OUT OF THE QUESTION. THURSDAY ONWARD... FORECAST IS LOOKING MORE ZONAL WITH SOME RISE IN TEMPERATURES AND AN INCREASED RISK FOR SHOWERS. GAH && .AVIATION... VFR THROUGH EARLY EVENING WHEN SCATTERED THUNDERSTORMS FROM THE SOUTHWEST WILL BEGIN TO IMPACT THE TERMINALS. THESE STORMS MAY GENERATE BRIEF MVFR OR IFR CONDITIONS THROUGH THE EARLY MORNING HOURS AS THEY CROSS. WINDS WILL BE GENERALLY LIGHT WITH GUSTY ERRATIC WINDS POSSIBLE NEAR THUNDERSTORMS. GILCHRIST && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 15, 2:29 PM MDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 229 PM MDT FRI JUL 15 2011 MTZ016>027-059>062-161000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 229 PM MDT FRI JUL 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR STRONG THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME SEVERE...WITH LARGE HAIL... DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THIS WEEKEND WILL START A WARMING TREND...THAT WILL LAST THROUGH AT LEAST TUESDAY OF NEXT WEEK. TEMPERATURES WILL BE IN THE MID 90S BY SUNDAY...REACHING NEAR TRIPLE DIGITS ACROSS MUCH OF NORTHEAST MONTANA ON MONDAY AND TUESDAY. PERSONS ARE ADVISED TO TAKE PRECAUTIONS TO DEAL WITH THE HEAT...SUCH AS LIMITING TIME OUTDOORS AND DRINKING PLENTY OF FLUIDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 15, 6:24 PM MDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
624 PM MDT FRI JUL 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 6 NW WINNETT 47.06N 108.44W
07/15/2011 E1.00 INCH PETROLEUM MT PUBLIC
FEW QUARTERS...MOSTLY PEA TO PENNY SIZE HAIL
&&
JBSpecial weather statement, Jul 15, 8:30 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 830 PM MDT FRI JUL 15 2011 MTZ017-061-160330- VALLEY- 830 PM MDT FRI JUL 15 2011 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL VALLEY COUNTY IN NORTHEAST MONTANA... UNTIL 930 PM MDT. AT 829 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF TAMPICO...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS IN THE ADVISORY INCLUDE... TAMPICO... SAINT MARIE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4873 10660 4837 10620 4800 10709 4827 10721 TIME...MOT...LOC 0231Z 230DEG 30KT 4826 10700 GFF WEATHER.GOV/GLASGOW
Local storm report, Jul 15, 8:38 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
838 PM MDT FRI JUL 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 5 WSW VANDALIA 48.33N 107.00W
07/15/2011 E0.50 INCH VALLEY MT TRAINED SPOTTER
MOSTLY PEA SIZED HAIL
&&
JBSpecial weather statement, Jul 15, 8:38 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 838 PM MDT FRI JUL 15 2011 MTZ022-023-026-160345- GARFIELD-MCCONE-PRAIRIE- 838 PM MDT FRI JUL 15 2011 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN PRAIRIE COUNTY IN NORTHEAST MONTANA... SOUTHERN MCCONE COUNTY IN NORTHEAST MONTANA... SOUTHEASTERN GARFIELD COUNTY IN NORTHEAST MONTANA... UNTIL 945 PM MDT. AT 833 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES NORTHEAST OF HILLSIDE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN THE ADVISORY INCLUDE... FLOWING WELLS REST AREA... BROCKWAY... CIRCLE... LAT...LON 4689 10682 4747 10610 4746 10541 4684 10554 TIME...MOT...LOC 0238Z 222DEG 29KT 4712 10614 GFF WEATHER.GOV/GLASGOW
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:36 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum, Phillips | 54 min |
| Jul 15, 7:30 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 60 min |
| Jul 15, 8:30 PM MDT | Special Weather Statement | GGW | Valley | 60 min |
| Jul 15, 8:38 PM MDT | Special Weather Statement | GGW | 67 min | |
| Jul 15, 9:50 PM MDT | Special Weather Statement | GGW | Dawson | 55 min |
| Jul 15, 10:06 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 54 min |
| Jul 16, 1:52 AM MDT | Flash Flood Warning | GGW | Dawson, McCone, Richland | 3 hr |
| Jul 16, 3:17 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 58 min |
| Jul 16, 4:15 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 60 min |
| Jul 16, 5:11 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 37 min |
| Jul 16, 5:57 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum, Phillips | 63 min |
Nearby
Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.